MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 4MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 213-D
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from a personal interaction that a patient underwent an endovascular embolization procedure for an aneurysm in the internal carotid artery.Per event description, the 4mm x 10mm pulserider t-arch (213d/ 3077440602) aneurysm neck reconstruction device (anrd) was delivered using a guidepost intermediate catheter and a prowler select plus microcatheter.It was reported that the pulserider was implanted but not detached.The physician then started winding the first coil (12x40 target) from the sl-10 microcatheter using the transcell technique.The coil loop was then caught by the pulserider; hence resheathing the coil became difficult.The physician attempted to untangle the coil and pulserider however the latter moved.As a result, the physician decided to retract the pulserider and the coil into the guiding catheter and were removed from the patient¿s body.The physician inspected the devices, and it was noticed that the pulserider was deformed.The device was not reused and discarded.The physician proceeded with the surgery, using a balloon-assisted approach this time and the procedure was completed.A continuous flush was performed during the surgery.No patient injury was reported.No other information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 3077440602 number, and no non-conformances related to the malfunction were identified.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Section b5: additional information was received on 17-november-2022.Summary of additional information provided: no resistance was noted during the attempt to recapture the pulserider.There were no significant procedural delay due to the issues or prolonged hospitalization due to the event.There were no issues encountered with the prowler select plus microcatheter (product/lot number not available).The patient's condition after the surgery was stable.No patient demographics were provided.Section e1.Initial reporter phone: (b)(6).Section 6.Medical device problem code: with the additional information received on 17-nov-2022, retraction problem (a0510) was removed as a medical device problem.Complaint conclusion: it was reported from a personal interaction that a patient underwent an endovascular embolization procedure for an aneurysm in the internal carotid artery.Per event description, the 4mm x 10mm pulserider t-arch (213d/ 3077440602) aneurysm neck reconstruction device (anrd) was delivered using a guidepost intermediate catheter and a prowler select plus microcatheter.It was reported that the pulserider was implanted but not detached.The physician then started winding the first coil (12x40 target) from the sl-10 microcatheter using the transcell technique.The coil loop was then caught by the pulserider; hence resheathing the coil became difficult.The physician attempted to untangle the coil and pulserider however the latter moved.As a result, the physician decided to retract the pulserider and the coil into the guiding catheter and were removed from the patient¿s body.The physician inspected the devices, and it was noticed that the pulserider was deformed.The device was not reused and discarded.The physician proceeded with the surgery, using a balloon-assisted approach this time and the procedure was completed.A continuous flush was performed during the surgery.No patient injury was reported.Additional information was received indicating that there was no resistance was noted during the attempt to recapture the pulserider.There were no significant procedural delay due to the issues or prolonged hospitalization due to the event.There were no issues encountered with the prowler select plus microcatheter (product/lot number not available).The patient's condition after the surgery was stable.The device was discarded; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device 3077440602 number, and no non-conformances related to the malfunction were identified.Based on the information provided, a damaged pulserider device carries the risk of having the device being separated during the surgery and/or may even cause vessel damage.Therefore, it poses a risk of leading to a serious injury such as cerebral thrombosis.In addition, the entanglement of the pulserider with the coil and the attempt to recapture the device poses a risk of prolonging the surgery.Although the attempt in the end to recapture the device was successful, it still required the removal of the whole system hence there is the loss of cerebral access to the target lesion.This resulted to the treating physician modifying the original planned procedure by adding the use of a balloon.Therefore, these events meet the mdr reportability criteria.The file will be re-reviewed if additional information is received at a later date.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PULSERIDER T, 4MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15580612
Report Number3008114965-2022-00653
Device Sequence Number14998566
Product Code NJE
UDI-Device Identifier00859030005123
UDI-Public00859030005123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number213-D
Device Catalogue Number213D
Device Lot Number3077440602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/12/2022
11/17/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date10/25/2022
12/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12X40 TARGET COIL,; GUIDEPOST INTERMEDIATE CATHETER,; PROWLER SELECT PLUS MICROCATHETER,; SL-10 MICROCATHETER.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown